It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-02-2012, 01:15 PM   #1
Senior Member
(male)
 
Join Date: Nov 2007
Location: San Diego
Posts: 104
stevefromsd HB User
The Vimpat I am taking stopped working after a few months

A week or two ago I had a “breakthrough seizure” while I was awake. At the time I thought it was because I was very fatigued from switching from Synthetic Thyroid (Synthroid) to natural Thyroid (Nature-Throid). I also had had two coffees that night because I was working a 10 hour shift that night that I was very fatigued.

In terms of taking the Vimpat, for the first 10 weeks of taking Vimpat I had had no seizures, including no seizures in my sleep. After the first two weeks of taking the Vimpat I starting reducing the 1200 mg a day Tegretol XR I was taking by 100 mg a week as planned by my Dr. After those first 10 weeks of taking Vimpat I started to have seizures in my sleep. Some of these seizures I was aware of and some of which my girlfriend noticed that I didn’t notice. This was also during the same time I was switching my Thyroid medications.

Near the end or right after finishing getting off the Tegretol XR, I was feeling what I thought were anxiety attacks from too high of a level of Thyroid hormone but looking back on it might have been simple partial seizures. I have not gotten the results back yet but I am getting my Thyroid levels checked and will get the results back this week.

Fast forwarding to now, I have had 3 breakthrough seizures while I was awake. After having two seizures in my sleep Saturday and one while I was awake Sunday, I started taking my full 1200 mg a day of Tegretol XR again Sunday night. I also am still taking the 400 mg a day of Vimpat and 500 mg a day of Lamictal.

The reason I got off the Tegretol is because it affected both the Thyroid levels and the Testosterone levels. The only other drug I can think of to go back to is Dilantin either with or without the Tegretol XR.

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-13-2012, 03:07 PM   #2
Junior Member
(male)
 
Join Date: Mar 2011
Location: hamilton
Posts: 49
limeridge123 HB Userlimeridge123 HB User
Re: The Vimpat I am taking stopped working after a few months

Hi there I'm in the shoes your into.. They cut me off of the tegertal to all because of what you said about the bones etc. the drug was ok at first but now I have lots of seizures which I never did before I feel sick a lot which that is not me. Let me know how things go Thanks

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), Prairie Fairie (2), OrangeAugust (2)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:26 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!